Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 12, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 1, 2018, 1:28 PM MDT. It took effect at Apr 2, 2018, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2018, 1:28 PM MDT (19:28 UTC)
- In effect from
- Apr 2, 2018, 12:00 PM MDT
- Expired
- Apr 2, 2018, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
280 WWUS84 KMAF 011928 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 228 PM CDT Sun Apr 1 2018 ...A RED FLAG WARNING IS IN EFFECT FOR MONDAY FOR 20 FT WINDS OF 20 MPH OR MORE, HUMIDITY LESS THAN 10 PERCENT AND VERY HIGH FIRE DANGER FOR THE GUADALUPE AND DAVIS MOUNTAINS, SOUTHEAST NEW MEXICO PLAINS...VAN HORN CORRIDOR AND THE UPPER TRANS PECOS... .Critical fire weather conditions and fuel dryness levels are expected to return by Monday. Westerly winds and above normal temperatures will push minimum humidity into the single digits. NMZ114-115-TXZ057-058-258-021000- /O.UPG.KMAF.FW.A.0012.180402T1800Z-180403T0100Z/ /O.NEW.KMAF.FW.W.0012.180402T1800Z-180403T0100Z/ Guadalupe Mountains-Southeast Plains- Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos- 228 PM CDT Sun Apr 1 2018 /128 PM MDT Sun Apr 1 2018/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ MONDAY FOR DRY AND WINDY CONDITIONS FOR THE GUADALUPE MOUNTAINS, SOUTHEAST NEW MEXICO, VAN HORN CORRIDOR, AND THE UPPER TRANS PECOS... The National Weather Service in Midland/Odessa has issued a Red Flag Warning, which is in effect from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Monday. The Fire Weather Watch is no longer in effect. * HUMIDITY...5 to 10 percent. * WINDS...15 to 30 mph. * FUELS...Dry. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ TXZ074-021000- /O.NEW.KMAF.FW.W.0012.180402T1800Z-180403T0100Z/ Davis/Apache Mountains Area- 228 PM CDT Sun Apr 1 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT MONDAY FOR DRY AND WINDY CONDITIONS FOR THE DAVIS MOUNTAINS... The National Weather Service in Midland/Odessa has issued a Red Flag Warning, which is in effect from 1 PM to 8 PM CDT Monday. * HUMIDITY...5 to 10 percent. * WINDS...15 to 30 mph. * FUELS...Dry. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
2 follow-up statements
371 WWUS84 KMAF 020901 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 401 AM CDT Mon Apr 2 2018 ...A RED FLAG WARNING REMAINS IN EFFECT TODAY FOR 20 FT WINDS OF 20 MPH OR MORE, HUMIDITY LESS THAN 10 PERCENT AND VERY HIGH FIRE DANGER FOR THE GUADALUPE AND DAVIS MOUNTAINS, SOUTHEAST NEW MEXICO PLAINS...VAN HORN CORRIDOR AND THE UPPER TRANS PECOS... .Critical fire weather conditions and fuel dryness levels are expected to return today. Westerly winds and above normal temperatures will push minimum humidity into the single digits. NMZ114-115-TXZ057-058-074-258-022115- /O.CON.KMAF.FW.W.0012.180402T1800Z-180403T0100Z/ Guadalupe Mountains-Southeast Plains- Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area- 401 AM CDT Mon Apr 2 2018 /301 AM MDT Mon Apr 2 2018/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ MONDAY FOR DRY AND WINDY CONDITIONS FOR THE GUADALUPE MOUNTAINS, SOUTHEAST NEW MEXICO, VAN HORN CORRIDOR, AND THE UPPER TRANS PECOS... * HUMIDITY...5 to 10 percent. * WINDS...15 to 30 mph. * FUELS...Dry. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
848 WWUS84 KMAF 021957 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 257 PM CDT Mon Apr 2 2018 ...A RED FLAG WARNING REMAINS IN EFFECT TODAY FOR 20 FT WINDS OF 20 MPH OR MORE, HUMIDITY LESS THAN 10 PERCENT AND VERY HIGH FIRE DANGER FOR THE GUADALUPE AND DAVIS MOUNTAINS, SOUTHEAST NEW MEXICO PLAINS...VAN HORN CORRIDOR AND THE UPPER TRANS PECOS... ...A RED FLAG WARNING IS IN EFFECT TUESDAY FOR 20 FOOT WINDS OF 20 MPH OR MORE, HUMIDITY LESS THAN 15 PERCENT, AND VERY HIGH FIRE DANGER FOR THE DAVIS/APACHE MOUNTAINS, MARFA PLATEAU, AND BIG BEND AREA... .Critical fire weather conditions and fuel dryness levels are expected to return today and Tuesday. Westerly winds and above normal temperatures will push minimum humidity into mostly the single digits. TXZ074-031000- /O.NEW.KMAF.FW.W.0013.180403T1500Z-180403T2300Z/ /O.CON.KMAF.FW.W.0012.000000T0000Z-180403T0100Z/ Davis/Apache Mountains Area- 257 PM CDT Mon Apr 2 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR DRY AND WINDY CONDITIONS FOR THE DAVIS/APACHE MOUNTAINS... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CDT TUESDAY FOR DRY AND WINDY CONDITIONS FOR THE DAVIS/APACHE MOUNTAINS... The National Weather Service in Midland/Odessa has issued a Red Flag Warning, which is in effect from 10 AM to 6 PM CDT Tuesday. * HUMIDITY...7 to 12 percent. * WINDS...15 to 25 mph. * FUELS...Dry. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ TXZ080-081-031000- /O.NEW.KMAF.FW.W.0013.180403T1500Z-180403T2300Z/ Marfa Plateau-Big Bend Area- 257 PM CDT Mon Apr 2 2018 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CDT TUESDAY FOR DRY AND WINDY CONDITIONS FOR THE MARFA PLATEAU AND BIG BEND AREA... The National Weather Service in Midland/Odessa has issued a Red Flag Warning, which is in effect from 10 AM to 6 PM CDT Tuesday. * WIND...15 to 25 mph. * HUMIDITY...5 to 10 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ NMZ114-115-TXZ057-058-258-030100- /O.CON.KMAF.FW.W.0012.000000T0000Z-180403T0100Z/ Guadalupe Mountains-Southeast Plains- Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos- 257 PM CDT Mon Apr 2 2018 /157 PM MDT Mon Apr 2 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR THE SOUTHEAST NEW MEXICO PLAINS, GUADALUPE MOUNTAINS, VAN HORN CORRIDOR, REEVES COUNTY, AND THE UPPER TRANS PECOS FOR DRY AND WINDY CONDITIONS... * HUMIDITY...5 to 10 percent. * WINDS...15 to 30 mph. * FUELS...Dry. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 1, 1:05 PM MDT, 23 minutes earlier.
Area forecast discussion, Apr 1, 1:05 PM MDT, 23 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
205 PM CDT Sun Apr 1 2018
.DISCUSSION...
A cold front was bi-secting the CWFA today generally along/near the
Pecos River, to w of the front temps are mostly in the 80s and
e/n of the front temps in 60s-70s. Meanwhile high clouds have
thickened in the sw flow aloft. Overnight the front will make only
a little farther s and w progress. Post-frontal low clouds are
expected to expand e by 06Z tonight and then erode in most all
areas by 18Z Mon. Strong surface pressure falls Mon will serve to
increase wind and the dryline will mix to the extreme ern extent
of CWFA by late Mon PM. 85h temps around 24C easily support M80s
and ATTP we prefer the warmer ECMWF guidance in the U80s for SE
NM/PB. The windiest conditions will be across SE NM/NW-W PB and of
course the GDP Mtns with 25-30kts/40-45kt 85h/7h winds,
respectively. Low end high winds will possible in the GDP Mtns,
mainly favored locations. Another cold front will surge across the
plains Tue AM arriving along the I-20 corridor before 18Z. As
such Tue will be noticeably cooler 70s/80s s of the Pecos River
and 60s to the n) and even cold Wed AM, mid 30s-40 fairly
widespread. Dry and unseasonably cool Wed PM with return sly
flow. Much warmer Thur/Fri with nw flow aloft. Some uncertainty
going into next weekend wrt a possible front on Sat. Models are in
good agreement that Sun will be hot with U20C 85h temps and
downslope winds pushing temps well into the 90s.
&&
.FIRE WEATHER...
We have opted to upgrade watch to a warning and expand to included
the Davis Mtns. The dryline will move e across PB by Mon PM and
westerly wind across SE NM may gusts to around 40-45 mph, 50-60
mph GDP Mtns and 25 to 35 mph Davis Mtns. Fuel dryness is
rebounding pretty quickly across these wrn areas with RFTI
forecast to be up to around 4-6 and the fire-effective low-level
thermal ridge will be in place. W-NW PB may briefly have the wx,
but composite fuels, especially across NW PB, still look to be to
moist for greater concerns?
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 48 90 58 75 / 10 10 10 0
Carlsbad 53 90 54 79 / 0 0 0 0
Dryden 63 90 58 86 / 10 10 10 10
Fort Stockton 59 89 58 81 / 0 10 10 0
Guadalupe Pass 54 80 53 72 / 0 0 0 0
Hobbs 48 83 51 72 / 0 0 0 0
Marfa 49 80 46 75 / 0 0 0 0
Midland Intl Airport 49 89 58 77 / 10 10 10 0
Odessa 50 88 58 77 / 10 10 10 0
Wink 56 90 55 80 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning from noon to 7 PM MDT Monday for Guadalupe
Mountains-Southeast Plains.
TX...Red Flag Warning from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/
Monday for Davis/Apache Mountains Area-Guadalupe Mountains-
Reeves County and Upper Trans Pecos-Van Horn and Highway 54
Corridor.
&&Hazardous weather outlook, Apr 1, 1:13 PM MDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 213 PM CDT Sun Apr 1 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-021915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 213 PM CDT Sun Apr 1 2018 /113 PM MDT Sun Apr 1 2018/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT Elevated fire weather conditions are possible this afternoon in the Guadalupe Mountains. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Critical fire weather conditions are likely on Monday afternoon and early evening including Southeast New Mexico, Guadalupe and Davis Mountains, Van Horn corridor and Upper Trans Pecos and a Red Flag Warning is in effect. Very windy conditions are possible in the Guadalupe Mountains Monday and Monday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
Nearby
Red Flag Warnings in New Mexico, 2018Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.